Alert archive / Vermont / Wind Chill Watches in 2016

Wind Chill Watch 2, NWS Burlington, VT

December 14, 20164 counties in New York; 8 counties in Vermont

NWS Burlington, VT issued this wind chill watch at Dec 14, 2016, 3:09 AM EST for 4 counties in New York; 8 counties in Vermont. It took effect at Dec 15, 2016, 4:00 PM EST. It was in force for .

The area

The counties it named.

The facts

Issued
Dec 14, 2016, 3:09 AM EST (08:09 UTC)
In effect from
Dec 15, 2016, 4:00 PM EST
Expired
Dec 14, 2016, 3:36 PM EST
In force
Issued by
NWS Burlington, VT

Counties Clinton County, NY, Essex County, NY, Franklin County, NY, St. Lawrence County, NY, Addison County, VT, Caledonia County, VT, Chittenden County, VT, Essex County, VT, Franklin County, VT, Lamoille County, VT, Orleans County, VT, Washington County, VT

The radar

The Burlington radar (KCXX), 4 km from the middle of the area, began a volume at 08:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 8.2 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2016-12-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2016-12-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 102 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
76 kt
0-1 km storm-relative helicity
102 m²/s²
0-3 km storm-relative helicity
161 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

013 
WWUS41 KBTV 140809
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
309 AM EST WED DEC 14 2016

NYZ029-142100-
/O.NEW.KBTV.WC.A.0002.161215T2100Z-161216T1600Z/
/O.CON.KBTV.LE.Y.0003.161214T1800Z-161215T1200Z/
SOUTHEASTERN ST. LAWRENCE-
INCLUDING THE CITY OF STAR LAKE
309 AM EST WED DEC 14 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...

...WIND CHILL WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

* LOCATIONS...SOUTHERN SAINT LAWRENCE COUNTY IN NORTHERN NEW 
  YORK.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...4 TO 8 INCHES OF SNOW.

* MAXIMUM SNOWFALL RATE...1 TO 2 INCHES PER HOUR...MAINLY FROM 6
  PM TO MIDNIGHT TONIGHT. 

* TIMING...OCCASIONAL SNOW SHOWERS TODAY WILL BECOME HEAVY AT
  TIMES THIS EVENING WITH BRIEF SNOW SQUALLS LIKELY BEFORE
  TAPERING OFF BY EARLY THURSDAY MORNING.

* IMPACTS...AREAS OF SNOW AND BLOWING SNOW WILL CREATE EXTREMELY
  HAZARDOUS DRIVING CONDITIONS THIS EVENING...WITH SNOW COVERED
  AND SLIPPERY ROADS...ALONG WITH POOR VISIBILITIES.

* WINDS...WEST 10 TO 20 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...HIGHS IN THE 20S TODAY AND LOWS AROUND 10 ABOVE
  TONIGHT. 

* VISIBILITIES...BELOW A QUARTER MILE AT TIMES IN HEAVIER SNOW
  SQUALLS.

* WIND CHILL READINGS...AS LOW AS 35 BELOW DUE TO TEMPERATURES 10
  TO 15 BELOW ZERO AND WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH. THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 10 PM
  THURSDAY EVENING AND 8 AM FRIDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A 
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE 
DANGEROUSLY LOW WIND CHILL VALUES. 

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$

NYZ087-142100-
/O.CON.KBTV.LE.Y.0003.161214T1800Z-161215T1200Z/
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF OGDENSBURG, POTSDAM, AND GOUVERNEUR
309 AM EST WED DEC 14 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT FROM 1 PM THIS
AFTERNOON TO 7 AM EST THURSDAY...

* LOCATIONS...SOUTHERN SAINT LAWRENCE COUNTY IN NORTHERN NEW 
  YORK.

* HAZARD TYPES...SNOW.

* ACCUMULATIONS...3 TO 6 INCHES OF SNOW.

* MAXIMUM SNOWFALL RATE...1 TO 2 INCHES PER HOUR...MAINLY FROM 6
  PM TO MIDNIGHT TONIGHT.

* TIMING...OCCASIONAL SNOW SHOWERS TODAY WILL BECOME HEAVY AT
  TIMES THIS EVENING WITH BRIEF SNOW SQUALLS LIKELY BEFORE
  TAPERING OFF BY EARLY THURSDAY MORNING.

* IMPACTS...AREAS OF SNOW AND BLOWING SNOW WILL CREATE EXTREMELY 
  HAZARDOUS DRIVING CONDITIONS THIS EVENING...WITH SNOW COVERED AND 
  SLIPPERY ROADS...ALONG WITH POOR VISIBILITIES.

* WINDS...WEST 10 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...HIGHS IN THE MID 20S TODAY AND LOWS AROUND 10
  ABOVE TONIGHT.

* VISIBILITIES...BELOW A QUARTER MILE AT TIMES IN HEAVIER SNOW
  SQUALLS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS
WEATHER SITUATION.

&&

$$

NYZ030-031-034-VTZ003-004-006>008-016>018-142100-
/O.NEW.KBTV.WC.A.0002.161215T2100Z-161216T1600Z/
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX-
LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF SARANAC LAKE, TUPPER LAKE, DANNEMORA, 
LAKE PLACID, NEWPORT, ISLAND POND, JOHNSON, STOWE, ST. JOHNSBURY,
MONTPELIER, ENOSBURG FALLS, RICHFORD, UNDERHILL, BRISTOL, 
AND RIPTON
309 AM EST WED DEC 14 2016

...WIND CHILL WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH
FRIDAY MORNING.

* LOCATIONS...NORTHERN ADIRONDACK MOUNTAINS...AS WELL AS CENTRAL 
  AND NORTHERN VERMONT...INCLUDING THE NORTHEAST KINGDOM.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 35 BELOW DUE TO TEMPERATURES 10
  TO 15 BELOW ZERO AND WEST WINDS 10 TO 20 MPH WITH GUSTS UP TO 30
  MPH. 

* TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 10 PM
  THURSDAY EVENING AND 8 AM FRIDAY MORNING.

* IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR WITHIN 15 MINUTES
  IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WATCH MEANS THE THERE IS THE POTENTIAL FOR A
COMBINATION OF VERY COLD AIR AND STRONG WINDS TO CREATE
DANGEROUSLY LOW WIND CHILL VALUES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$
1 follow-up statement
268 
WWUS41 KBTV 142036
WSWBTV

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE BURLINGTON VT
336 PM EST WED DEC 14 2016

NYZ029-151200-
/O.UPG.KBTV.WC.A.0002.161215T2100Z-161216T1600Z/
/O.NEW.KBTV.WC.W.0002.161215T2100Z-161216T1600Z/
/O.CON.KBTV.LE.Y.0003.000000T0000Z-161215T1200Z/
SOUTHEASTERN ST. LAWRENCE-
INCLUDING THE CITY OF STAR LAKE
336 PM EST WED DEC 14 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...WIND CHILL WARNING IN EFFECT FROM 4 PM THURSDAY TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM
EST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT. A LAKE
EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST THURSDAY.

* LOCATIONS...SOUTHERN SAINT LAWRENCE COUNTY IN NORTHERN NEW 
  YORK.

* HAZARD TYPES...SNOW THROUGH THURSDAY MORNING. DANGEROUSLY COLD 
  WIND CHILLS THURSDAY AND THURSDAY NIGHT. 

* ACCUMULATIONS...3 TO 7 INCHES OF SNOW.

* MAXIMUM SNOWFALL RATE...UP TO 1 INCH PER HOUR...MAINLY THIS 
  EVENING.

* TIMING...OCCASIONAL SNOW SHOWERS WILL BECOME HEAVY AT TIMES 
  THIS EVENING WITH BRIEF SNOW SQUALLS POSSIBLE BEFORE TAPERING 
  OFF BY EARLY THURSDAY MORNING.

* IMPACTS...AREAS OF SNOW AND BLOWING SNOW WILL CREATE EXTREMELY
  HAZARDOUS DRIVING CONDITIONS THIS EVENING...WITH SNOW COVERED
  AND SLIPPERY ROADS...ALONG WITH POOR VISIBILITIES. FROSTBITE AND
  HYPOTHERMIA CAN OCCUR WITHIN 15 MINUTES IF PRECAUTIONS ARE NOT
  TAKEN.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 35 MPH.

* TEMPERATURES...HIGHS AROUND 10 ABOVE ON THURSDAY. LOWS AROUND 10
  BELOW THURSDAY NIGHT.

* VISIBILITIES...BELOW A QUARTER MILE AT TIMES IN HEAVIER SNOW 
  SQUALLS.

* WIND CHILL READINGS...AS LOW AS 35 BELOW. THE COLDEST WIND CHILL
VALUES WILL OCCUR BETWEEN 10 PM THURSDAY AND 8 AM FRIDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND 
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS 
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF 
PRECAUTIONS ARE NOT TAKEN.

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$

NYZ030-031-034-VTZ003-004-006>008-016>018-151200-
/O.UPG.KBTV.WC.A.0002.161215T2100Z-161216T1600Z/
/O.NEW.KBTV.WC.W.0002.161215T2100Z-161216T1600Z/
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-ORLEANS-ESSEX-
LAMOILLE-CALEDONIA-WASHINGTON-EASTERN FRANKLIN-EASTERN CHITTENDEN-
EASTERN ADDISON-
INCLUDING THE CITIES OF SARANAC LAKE, TUPPER LAKE, DANNEMORA, 
LAKE PLACID, NEWPORT, ISLAND POND, JOHNSON, STOWE, ST. JOHNSBURY,
MONTPELIER, ENOSBURG FALLS, RICHFORD, UNDERHILL, BRISTOL, 
AND RIPTON
336 PM EST WED DEC 14 2016

...WIND CHILL WARNING IN EFFECT FROM 4 PM THURSDAY TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL WARNING...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM
EST FRIDAY. THE WIND CHILL WATCH IS NO LONGER IN EFFECT.

* LOCATIONS...NORTHERN ADIRONDACK MOUNTAINS...AS WELL AS CENTRAL 
  AND NORTHERN VERMONT...INCLUDING THE NORTHEAST KINGDOM.

* HAZARD TYPES...DANGEROUSLY COLD WIND CHILL VALUES.

* WIND CHILL READINGS...AS LOW AS 35 BELOW.

* TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 10 
  PM THURSDAY EVENING AND 8 AM FRIDAY MORNING.

* IMPACTS...FROSTBITE AND HYPOTHERMIA CAN OCCUR WITHIN 15 MINUTES
IF PRECAUTIONS ARE NOT TAKEN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL WARNING MEANS THE COMBINATION OF VERY COLD AIR AND
STRONG WINDS WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS
WILL RESULT IN FROSTBITE AND LEAD TO HYPOTHERMIA OR DEATH IF 
PRECAUTIONS ARE NOT TAKEN.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$

NYZ087-151200-
/O.NEW.KBTV.WC.Y.0002.161215T2100Z-161216T1600Z/
/O.CON.KBTV.LE.Y.0003.000000T0000Z-161215T1200Z/
SOUTHWESTERN ST. LAWRENCE-
INCLUDING THE CITIES OF OGDENSBURG, POTSDAM, AND GOUVERNEUR
336 PM EST WED DEC 14 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7 AM EST
THURSDAY...
...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM
EST FRIDAY. A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL 7
AM EST THURSDAY.

* LOCATIONS...SOUTHERN SAINT LAWRENCE COUNTY IN NORTHERN NEW 
  YORK.

* HAZARD TYPES...SNOW THROUGH THURSDAY MORNING. COLD WIND CHILL
  TEMPERATURES LATE THURSDAY INTO EARLY FRIDAY. 

* ACCUMULATIONS...2 TO 5 INCHES OF SNOW.

* MAXIMUM SNOWFALL RATE...UP TO 1 INCH PER HOUR...MAINLY THIS 
  AFTERNOON THROUGH EVENING.

* TIMING...OCCASIONAL SNOW SHOWERS WILL BECOME HEAVY AT TIMES THIS
  EVENING WITH BRIEF SNOW SQUALLS LIKELY BEFORE TAPERING OFF BY 
  EARLY THURSDAY MORNING.

* IMPACTS...AREAS OF SNOW AND BLOWING SNOW WILL CREATE EXTREMELY 
  HAZARDOUS DRIVING CONDITIONS THIS EVENING...WITH SNOW COVERED 
  AND SLIPPERY ROADS...ALONG WITH POOR VISIBILITIES.

* WINDS...WEST 5 TO 15 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURES...HIGHS IN THE LOWER TEENS THURSDAY. LOWS IN THE
  SINGLE DIGITS BELOW ZERO THURSDAY NIGHT.

* VISIBILITIES...BELOW A QUARTER MILE AT TIMES IN HEAVIER SNOW 
  SQUALLS.

* WIND CHILL READINGS...AS LOW AS 22 BELOW.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. LAKE-EFFECT SNOW
SHOWERS TYPICALLY ALIGN THEMSELVES IN BANDS AND WILL LIKELY BE
INTENSE ENOUGH TO DROP SEVERAL INCHES IN LOCALIZED AREAS. USE
CAUTION WHEN TRAVELING.

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$

NYZ026>028-035-VTZ001-002-005-009>012-019-151200-
/O.NEW.KBTV.WC.Y.0002.161215T2100Z-161216T1600Z/
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
EASTERN ESSEX-GRAND ISLE-WESTERN FRANKLIN-WESTERN CHITTENDEN-
WESTERN ADDISON-ORANGE-WESTERN RUTLAND-WINDSOR-EASTERN RUTLAND-
INCLUDING THE CITIES OF MASSENA, MALONE, PLATTSBURGH, PORT HENRY,
TICONDEROGA, ALBURGH, SOUTH HERO, ST. ALBANS, BURLINGTON, 
MIDDLEBURY, VERGENNES, BRADFORD, RANDOLPH, RUTLAND, SPRINGFIELD, 
WHITE RIVER JUNCTION, EAST WALLINGFORD, AND KILLINGTON
336 PM EST WED DEC 14 2016

...WIND CHILL ADVISORY IN EFFECT FROM 4 PM THURSDAY TO 11 AM EST
FRIDAY...

THE NATIONAL WEATHER SERVICE IN BURLINGTON HAS ISSUED A WIND
CHILL ADVISORY...WHICH IS IN EFFECT FROM 4 PM THURSDAY TO 11 AM
EST FRIDAY.

* LOCATIONS...THE NORTHERN SAINT LAWRENCE VALLEY IN NORTHERN NEW
  YORK, THE CHAMPLAIN VALLEY IN NEW YORK AND VERMONT, AND SOUTH
  CENTRAL VERMONT. 

* HAZARD TYPES...VERY COLD WIND CHILL TEMPERATURES. 

* WIND CHILL READINGS...AS LOW AS 27 BELOW.

* TIMING...THE COLDEST WIND CHILL VALUES WILL OCCUR BETWEEN 10 PM
  THURSDAY AND 8 AM FRIDAY. 

* IMPACTS...FROST BITE AND HYPOTHERMIA CAN OCCUR WITHIN 15 MINUTES
  IF PRECAUTIONS ARE NOT TAKEN. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND CHILL ADVISORY MEANS THAT VERY COLD AIR AND STRONG WINDS
WILL COMBINE TO GENERATE LOW WIND CHILLS. THIS WILL RESULT IN
FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. 
IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU WEAR A HAT AND
GLOVES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...YOUR LOCAL MEDIA...OR
GO TO WWW.WEATHER.GOV/BURLINGTON FOR FURTHER UPDATES ON THIS 
WEATHER SITUATION.

&&

$$

NEILES

What forecasters said that day

The local office's own words before this wind chill watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Burlington, VT wrote its last area forecast discussion before this wind chill watch went out at Dec 14, 12:10 AM EST, 2 hours 59 minutes earlier.

Area forecast discussion, Dec 14, 12:10 AM EST, 2 hours 59 minutes before
Area Forecast Discussion
National Weather Service Burlington VT
1210 AM EST Wed Dec 14 2016

.SYNOPSIS...
A cold front will move across the region overnight pushing high
pressure off the coast of New England. Light snow is expected
overnight with a dusting to a few inches of accumulation in the
higher elevations. Lake effect snow will affect Southern Saint
Lawrence County Wednesday afternoon and overnight. A series of
arctic fronts will bring bitterly cold air to the North country
Thursday Night into Friday.

&&

.NEAR TERM /UNTIL 11 AM WEDNESDAY MORNING/...
As of 1136 PM EST Tuesday...Cold air remains slow to filter into
the North Country and so I bumped up the temps by another degree
or two. Still looking at lows in the low 30s to upper 20s across
the North Country with the immediate Champlain valley still
warmer due to the mid 40s water temperature. The scattered
showers that will form the Lake Effect band over southern Saint
Lawrence are starting to impact the valley and should continue
to drop south. Otherwise No significant changes to the rest of
the forecast. Have a good evening!

Previous discussion...A surface cold front will cross our
forecast area overnight. A colder air mass and some light snow
showers move into the region. Deep low level moisture and
forcing from frontal passage will cause some light snow showers
across the area. Best chance for accumulating snow will be in
the higher elevations of Northern New York and Northern Vermont.
Temperatures drop quickly behind the frontal passage and will
have min temps in the teens overnight across Northern New York,
but remain in the 20s across Vermont. Generally just an inch or
two of snowfall is expected with only a dusting in the valleys.

Tomorrow the flow will become favorable for some lake effect
snow off of Lake Ontario as a ridge of surface high pressure
builds from the Ohio river valley. When the winds turn more
Southwesterly during the afternoon hours lake effect snow will
impact Southern Saint Lawrence County and continue into the
overnight hours. Have raised a lake effect snow advisory from
18z Wed thru 12z Thu, generally 3-6 inches of snow expected in
the advisory area. Wednesday will be colder than normal with
temperatures not making it out of the 20s across the area with
cold air advection continuing through the day.

&&

.SHORT TERM /11 AM WEDNESDAY MORNING THROUGH THURSDAY NIGHT/...
As of 312 PM EST Tuesday...Lake effect snow from Lake Ontario
will move across northern new York and the northern half of
Vermont Wednesday night. Northern New York will have the best
chance of seeing accumulating snows...especially over parts of
southern Saint Lawrence and southern Franklin counties where a
lake effect snow advisory is in effect through 700 am Thursday.
A cold front will also move down from Canada and move southeast
across the area late Wednesday night. This front may enhance the
potential for snow showers or squalls and will usher in
noticeably colder air into the region. This could also enhance
snowfall across the area as well with a burst of snow associated
with the front. High temperatures on Thursday will only be in
the teens with some single digits in the mountains. Still cannot
rule out some snow showers...especially over the southern half
of the area and the eastern part of Vermont. Eventually colder
and drier air moves in Thursday night for decreasing
precipitation chances but colder air and gusty winds will result
in below normal temperatures and wind chills dropping down into
the 10 to 20 below range late Thursday night and continue into
Friday morning.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...
As of 312 PM EST Tuesday...Friday will have high temperatures
only in the single digits and teens across the area and those
low wind chills during the morning hours. A transition will take
place late Friday night as a warm front approaches the region
and moves across the area during the day on Saturday. Looking at
a burst of warm air advection snow across the entire area
throughout the whole day and a few inches of snow is expected.
Thermal profile transitions Saturday night from all snow to a
mix as warmer air aloft surges northeast. Areal coverage of
precipitation will diminish during this time period...so any
mixed precipitation should be light and have denoted that in the
forecast. Area gets into the warm sector early on Sunday and
temperatures will be warming well into the 30s to around 40 for
another shot of rain and snow. Drier weather is expected for
early next week with a gradual warming trend.

&&

.AVIATION /06Z Wednesday THROUGH Sunday/...
Through 06Z Thursday...Expect generally VFR/MVFR conditions
across the North Country through the overnight hours as low
level moisture ahead of an advancing cold front keeps the area
overcast. Scattered snow showers will return at MSS and SLK
however coverage is limited and the showers shouldn't be long
lived so I opted to just mention VCSH instead of prevailing
anywhere. With the lake effect snow band currently oriented
right up the Saint Lawrence Valley I did include a tempo group
for snow light snow at MSS through 08z. Expect low to mid level
clouds to continue across the Saint Lawrence with ceilings
between 3000-4000ft except at SLK were the low level moisture
could see IFR ceilings develop as the RUC soundings show the
saturation right at 1000ft so thats where I have ceilings in
the TAF through 12z. By mid morning tomorrow the lake effect
band should begin to impact areas east of Lake Ontario and so
some residual lake effect snow may reach SLK however impacts
should be minimal.

Outlook 06Z Thursday through Sunday...
06Z Thu - 12Z  Thu...Scattered/numerous snow showers with a
period of heavier snow squalls possible with passage of arctic
cold front. Snow showers most prevalent at KSLK/KMSS owing to
lake effect.

12Z Thu - 12Z Sat...VFR/MVFR scattered snow showers/flurries,
ending by 00Z and trending VFR as high pressure builds atop
region.

12Z Sat onward...VFR trending MVFR/IFR in snow and/or mixed
precipitation as large storm system tracks toward the Great
Lakes. Conditions will improve to VFR on Sunday.

&&

.BTV WATCHES/WARNINGS/ADVISORIES...
VT...None.
NY...Lake Effect Snow Advisory from 1 PM Wednesday to 7 AM EST
     Thursday for NYZ029-087.

&&

SYNOPSIS...Neiles
NEAR TERM...Deal/Neiles
SHORT TERM...Evenson
LONG TERM...Evenson
AVIATION...Deal
Hazardous weather outlook, Dec 13, 3:16 PM EST, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BURLINGTON VT
316 PM EST TUE DEC 13 2016

NYZ026>028-030-031-034-035-VTZ001>012-016>019-142030-
NORTHERN ST. LAWRENCE-NORTHERN FRANKLIN-EASTERN CLINTON-
SOUTHERN FRANKLIN-WESTERN CLINTON-WESTERN ESSEX-EASTERN ESSEX-
GRAND ISLE-WESTERN FRANKLIN-ORLEANS-ESSEX-WESTERN CHITTENDEN-
LAMOILLE-CALEDONIA-WASHINGTON-WESTERN ADDISON-ORANGE-WESTERN RUTLAND-
WINDSOR-EASTERN FRANKLIN-EASTERN CHITTENDEN-EASTERN ADDISON-
EASTERN RUTLAND-
316 PM EST TUE DEC 13 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK...CENTRAL
VERMONT...NORTHEAST VERMONT...NORTHWEST VERMONT AND SOUTHERN
VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ029-087-142030-
SOUTHEASTERN ST. LAWRENCE-SOUTHWESTERN ST. LAWRENCE-
316 PM EST TUE DEC 13 2016

...LAKE EFFECT SNOW ADVISORY IN EFFECT FROM 1 PM WEDNESDAY TO 7 AM
EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Burlington, VT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 14, 3:36 PM ESTWind Chill WarningBTVClinton, Essex, Franklin, St. Lawrence42 hr
Dec 14, 3:36 PM ESTWind Chill AdvisoryBTVClinton, Essex, Franklin, St. Lawrence42 hr

Nearby

Wind Chill Watches in Vermont, 2016Wind Chill Watches in New York, 2016Every wind chill watch in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.